Colorado, 2025Damaging Wind in Colorado, June 27, 2025
June 27, 2025 · NWS BOU · 1 event in 1 county or zone
A dying weak thunderstorm produced a wind gust to 60 mph at Akron.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dying weak thunderstorm produced a wind gust to 60 mph at Akron.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM MST, 42 minutes earlier. Its key messages:
- Hot today and Saturday with isolated afternoon storms. Some storms may produce strong wind gusts up to 60 mph over the eastern plains.
- Cooler Sunday and Monday with higher coverage of storms and a threat for some of these storms to be strong to severe.
- Early indications are showing a wet Fourth of July.
Area forecast discussion, Jun 27, 2:15 PM MST, 42 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
315 PM MDT Fri Jun 27 2025
.KEY MESSAGES...
- Hot today and Saturday with isolated afternoon storms. Some
storms may produce strong wind gusts up to 60 mph over the
eastern plains.
- Cooler Sunday and Monday with higher coverage of storms and a
threat for some of these storms to be strong to severe.
- Early indications are showing a wet Fourth of July.
&&
.DISCUSSION /Through Friday/...
Issued at 237 PM MDT Fri Jun 27 2025
Radar shows isolated showers and storms this afternoon mainly from
Monument Hill to Brush. Radar is also picking up many small
microbursts under these showers and storms. Soundings show a
mixed layer up to around 600 mb and the SPC mesoanalysis page
shows DCAPE around 1,600 j/kg across the eastern plains. Both of
these would indicate storms are capable of producing gusts up to
50 mph with isolated 60 mph wind gusts. Small hail is possible as
well although severe hail is not expected.
Saturday will be nearly a repeat of Friday. Isolated storms will
form in the afternoon and with healthy DCAPE values, gusts up to
50 mph will be possible out of storms. The only changes for
tomorrow are that the temperatures will be a degree or two warmer
and there may be a slight decrease in coverage of showers and
storms due to warmer air aloft.
Models have major disagreements about a cold front moving through
on Sunday. Some models barely have any sign of a cold front and
keep highs around 90 across the plains. Other models show a rather
strong cold front with highs in the low to mid 80s across the
plains. How strong this front ends up being will determine the
location and strength of storms. If the front is stronger, there
will be higher upslope wind speeds and dew points close to 60
degrees. This could lead to strong to severe storms that form
closer to the I-25 corridor given mixed-layer CAPE around 2,000
j/kg. The limiting factor will be deep layer shear in that
scenario as values may only be around 30-35 knots. If the front is
weaker, there will be less instability and upslope flow. This
would lead to lower coverage of storms and would keep the severe
threat closer to the CO/NE border. At this time, the scenario with
the stronger front is favored and highs were decreased slightly
and PoPs were increased slightly.
On Monday, there will be easterly winds throughout the day across
the plains that will bring healthy moisture up to the foothills
and I-25 corridor. This upslope flow with healthy moisture will
lead to good coverage of storms (50-70% coverage) in the foothills
and southern I-25 corridor. Some storms could be strong to severe.
An upper level ridge will be directly over Colorado on Tuesday and
Wednesday. This will lead to warming and drying conditions. With
that being said, isolated afternoon showers and storms will be
possible mainly over the higher terrain.
The aforementioned ridge will move eastward towards Kansas on
Thursday and Friday as an upper level trough will move over the
Intermountain West. In between these features, the southerly flow
will draw up moisture from the Gulf of California. This moisture
along with slight upslope forcing ahead of the trough, will lead
to scattered to widespread coverage of showers and storms each day.
Unfortunately, the Fourth of July could be a wet one this year.
&&
.AVIATION /18Z TAFS through 18Z Saturday/...
Issued at 1137 AM MDT Fri Jun 27 2025
VFR conditions expected through the TAF period. Winds will be
light for much of this afternoon. Isolated storms will form to the
east of DEN and APA and due to the large DCAPEs, these storms may
produce strong wind gusts. While a direct impact is unlikely, an
outflow boundary could push through DEN or APA with gusts up to 34
knots. Winds will most likely be out of the southeast if a
boundary were to come through.
Tonight, drainage winds will be stronger than normal with gusts up
to 22 knots possible. Isolated showers may be able to produce
similar wind gusts tomorrow at all terminals but the coverage of
showers looks to be 10-20%.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Danielson
AVIATION...Danielson
Hazardous weather outlook, Jun 27, 9:53 AM MST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1053 AM MDT Fri Jun 27 2025
COZ030>051-281700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1053 AM MDT Fri Jun 27 2025
This hazardous weather outlook is for northeast and north central
Colorado.
.DAY ONE...Today and Tonight
Afternoon thunderstorms today may produce strong wind gusts up to
55 mph across the far northeast corner of Colorado.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Saturday will be hot with gusty afternoon thunderstorms. A cold
front will bring cooler temperatures on Sunday and Monday. This
will also bring the potential for strong to severe storms each
day with large hail and damaging wind gusts the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed today.
In the hours before
Local storm report, Jun 27, 11:19 AM MST, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
1219 PM MDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Flash Flood 2 NNE Erie 40.05N 105.03W
06/25/2025 Weld CO Public
Water over local roads in Colliers Hill
development. Water is moving quickly.
Measured one area at 7 inches deep. Heavy
Rain continues.
&&
asLocal storm report, Jun 27, 11:42 AM MST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
1242 PM MDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Flash Flood Lafayette 40.00N 105.10W
06/25/2025 Boulder CO Other Federal
Delayed report: Baseline Rd is impassable
with nearly a foot of water across it.
&&
GHSpecial weather statement, Jun 27, 1:09 PM MST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Denver CO
209 PM MDT Fri Jun 27 2025
COZ045-272045-
Central and East Adams and Arapahoe Counties CO-
209 PM MDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ADAMS COUNTY UNTIL
245 PM MDT...
At 209 PM MDT, Doppler radar was tracking a strong thunderstorm over
Shamrock, or 24 miles south of Fort Morgan, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Shamrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3984 10387 3992 10395 4000 10381 4000 10372
3999 10371 3989 10371
TIME...MOT...LOC 2009Z 239DEG 11KT 3991 10386
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HirisSpecial weather statement, Jun 27, 1:40 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Denver CO
240 PM MDT Fri Jun 27 2025
COZ044-272115-
Morgan County CO-
240 PM MDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MORGAN COUNTY
UNTIL 315 PM MDT...
At 240 PM MDT, Doppler radar was tracking a strong thunderstorm near
Adena School, or 6 miles south of Fort Morgan, moving northeast at
10 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Brush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4012 10374 4020 10382 4035 10361 4018 10348
TIME...MOT...LOC 2040Z 241DEG 10KT 4018 10375
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Hiris
Special weather statement, Jun 27, 2:08 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Denver CO
308 PM MDT Fri Jun 27 2025
COZ041-272145-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
308 PM MDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELBERT...SOUTH
CENTRAL ARAPAHOE AND EASTERN DOUGLAS COUNTIES UNTIL 345 PM MDT...
At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Ponderosa Park, or 24 miles southeast of Denver,
moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Ponderosa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3941 10467 3949 10471 3959 10456 3958 10455
3958 10453 3961 10453 3962 10451 3956 10448
3955 10448 3955 10447 3954 10447 3953 10446
3944 10440
TIME...MOT...LOC 2107Z 245DEG 7KT 3947 10463
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HirisSpecial weather statement, Jun 27, 2:42 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Denver CO
342 PM MDT Fri Jun 27 2025
COZ045-046-049-272215-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
Washington County CO-
342 PM MDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON...
NORTHEASTERN ELBERT...EASTERN ARAPAHOE...SOUTHEASTERN ADAMS AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 415 PM MDT...
At 342 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cottonwood Valley, or 28 miles north of Limon, and is stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Deer Trail and Cottonwood Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3957 10406 3979 10406 3979 10364 3952 10364
3951 10406
TIME...MOT...LOC 2141Z 0DEG 0KT 3965 10385
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HirisThunderstorm Wind, Washington
- When
- June 27, 2:57 PM MST
- Where
- Washington County, 3.76 mi E of Akron
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.150, -103.140
Microburst at CoAgMET station. Time of gust estimated due to gust observations only reported at top of hour.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 27 to 30, 202511 deaths · 3 events
- Tornadoes and Hail in North Dakota, June 27, 2025$2.2 million · EF2 · 48 events
- Damaging Winds and Lightning Strike in Oklahoma, June 27, 20251 death · 63 kt wind · 3 events
- Damaging Winds in Pennsylvania, June 27 to 28, 2025$81,000 · 50 kt wind · 40 events
- Damaging Winds in Ohio, June 27, 2025$37,000 · 59 kt wind · 13 events
- Flash Flood and Damaging Winds in Tennessee, June 27, 2025$50,000 · 65 kt wind · 6 events
- Damaging Winds in North Carolina, June 27, 2025$18,000 · 50 kt wind · 8 events
- Damaging Winds in Kentucky, June 27, 2025$22,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, June 27, 20251 in hail · 17 events
- Damaging Winds in Virginia, June 27, 2025$16,000 · 50 kt wind · 7 events
- Flash Flood and Lightning Strike in Missouri, June 27, 2025$20,000 · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2025$4,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257839.